The Diabetes Forum Support Community For Diabetics Online banner
1 - 5 of 5 Posts

·
Registered
Joined
·
26 Posts
Discussion Starter · #1 ·
Gave 2 units of 70/30 novalog pen yesterday morning, then ate an entire bagel with p. butter and small ch. milk at work at 7am. BG was 134 prior to shot and food. This is not my normal routine, as I usually eat at 5:30 at home before heading off to work. So at 8:15 it was 145, then came the blast! I felt terrible, 8:45 checked and it was 77, had a small sprite, checked and it was 72, had more sprite, checked it was 69, had some gatorade, checked it was 98, 5 minutes later 80. I must have checked my Bg's 15 times in an hour, as I felt terrible. Thought I was gonna pass out. With that said, is it possible to hit a muscle or vessel and it hits you like this? Normally I feel low at 70 or 80 but not that bad. This was scary. Then all day I had upset stomach and felt horrible, and still recovering today. Was diagnosed 2 months ago and my Bg's haven't been over 160 since on insulin. After this episode it all caught up and it went to 220 at 10:15. I'm looking forward to pumping as I feel like sometimes I have to feed the insulin.
 

·
Registered
Joined
·
78 Posts
I feel so bad for you! Treating lows can be a trial/error proposition.. take me for instance.. I found that I can not use soda as a quick fix.. even a few ounces jacks my bs really high.. the one thing that I found that treats a low is glucose tablets.. I have learned to have them everywhere.. car.. kitchen.. bedroom.. desk at work.. even gave a few to a friend at work in case I was a away from my desk.. nearly fainted once .. never want to get like that again
 

·
Registered
Joined
·
4,368 Posts
I would talk to your doctor about using a different type of insulin. The mixed insulins are not the best insulins for bg control. Most diabetics use a fast acting insulin at meals matched to the exact number of carbs eaten and a separate long acting insulin at night at their background insulin.
 

·
Registered
Joined
·
26 Posts
Discussion Starter · #4 ·
Thank you for the input cadydid and jwags. These lows have happened a couple times now, once down to 44. But I felt worse Friday at 69 then I did at 44.I will speak to Doc on Tuesday about switching until I get pumping. I have tried the glucose tabs and they don't seem to raise my bs much, not as much as pop or skittles. Weird that I have to eat these things now as I never drank pop or ate candy at all before this. Always had a pretty healthy diet. Thanks again, this is awesome to talk to people with D.
 

·
Registered
Joined
·
1,557 Posts
To answer your question...Yes, it is possible to hit muscle and/or a blood vessel. When I was first diagnosed, my Dr's nurse told me to always try to "pinch an inch" of flesh or fat when I had to do an injection. If you are a lean person, that might be more difficult for you to do.

There are people who inject directly into the muscle when they have very high blood gluocse numbers as it is absorbed much quicker than when you inject into body fat. I have done it, but I would NOT recommend anyone doing it unless you know how much 1 unit of insulin will lower your BG. And you are also right.....when your blood sugar drops quickly or raises quickly - you can feel horrible.
 
1 - 5 of 5 Posts
Top